Does this sound like an ulcer? or something else?

posted 3 years ago in Wellness
Post # 3
Member
920 posts
Busy bee
  • Wedding: November 2018

Do you drink anything with caffiene (even some teas have small amounts) or alcohol? If so does it cause pain?

Post # 5
Member
920 posts
Busy bee
  • Wedding: November 2018

@kayl226:

Sounds like an ulcer to me.  Ummm, of course it’s best to get checked up right away.  It doesn’t sound like your’s is that bad.  Ulcers do normally heal on their own.  Try eating and drinking as healthy as possible.  Stay away from greasy and salty foods, caffiene, and ibuprofen (tylenol is fine).  Don’t drink or smoke. Avoid anything and everything that stresses you out.  Make sure you get plenty of rest and have some healthy snacks planned through out the day until you talk to your doctor.

If things start to get worse I really think you should go see a doctor.

I think you should inform your boyfriend so that he knows what’s going on.  Leaving your loved ones in the dark can be both selfless and selfish at the same time.  If he truly cares he’ll want to know and might be hurt that you didn’t tell him.

Post # 6
Member
3394 posts
Sugar bee
  • Wedding: April 2014

@kayl226:  May be an ulcer or an over production of acid. Either way, yeah, needs to be checked out. But I don’t think you need to run to the ER. Just see your doc ASAP. My ex had a peptic ulcer. He also was supposed to avoid any acidic foods, which include chocolate, tomatoes, onions pineapples and oranges, plus the things already mentioned, coffee, soda, alcohol, etc.. And not let his stomach get empty, so small frequent meals.

Post # 7
Member
27 posts
Newbee
  • Wedding: May 2013

To me, it doesn’t sound like an emergency but if you start having further symptoms like persistent vomiting, an increase in pain, or blood in your stool, I would definitely go to the ER. It sounds like it could be an ulcer or maybe something gynecologic! Good luck, I hope you hear good news!

Post # 8
Member
147 posts
Blushing bee
  • Wedding: October 2013

Anyone who gets abdominal pain so bad they are sometimes doubled up in pain needs to go to the Emergency Department.

Peptic ulcers need to be bleeding quite a lot before you see ANY blood in your stool and by the time it gets to your poop it doesn’t look like blood anyway; its altered in your digestive tract and you just get black tarry stools. Plus, it takes HOURS for it turn up in your stools!

You should go to the ER and get assessed. You don’t want to wait until your stomach perforates OR you have a massive bleed… if it an ulcer.

 

Post # 9
Member
1044 posts
Bumble bee
  • Wedding: December 2013

Have you tried calling your GP or an urgent care with a family practice attached? That way you won’t have the cost and wait of an actual ER? They’re also likely to give you more individualized care than a hospital ER. Plus ER’s are so overloaded If none of those are possible I would try to see a regular urgent care, and then try and ER.

Definitely call, or go to, your doctor. But, your  specific antibiotic is notorious for causing GI problems. Whick range from serious to purely a nuisance. What have you been taking it with/what time of day? Does the pain get worse when you eat, better? Or are you just not hungry? Do you have other symptoms/signs?

 

 

 

 

 

Post # 11
Member
2076 posts
Buzzing bee
  • Wedding: July 2012

It could be any number of things. Since you had your surgery, keep an eye on your symptoms. Write them down even so you have more details to give if you do end up seeing the doctor. 

Your’re correct that h pylori is a bacteria that can cause ulcers but I believe it doesn’t respond to such a short course of antibiotics like you’d take before a dental procedure. 

Unless you are vomiting up blood, it is highly unlikely that going to the ER would result in getting an endoscopy to check for ulcers.  That’s not typically an “emergency” procedure in most cases.  Your primary doctor would need to refer you to a GI doctor. 

I have a digestive disorder that causes ulcers in the GI tract. When it flares in the stomach, the pain is worse after eating, I burp more, my abdomen is bloated and distended. Not to make light of your symptoms but it sounds like a combination of the antibiotic and nerves.  Stress does funky things to the body. I had all the symptoms of an ulcer but nothing was there…it was all stress induced. Obviously, I’m no doctor and if you get worse, seek medical treatment. 

Hope you heal up quickly and that the stomach pains don’t come back. 

Post # 12
Member
3394 posts
Sugar bee
  • Wedding: April 2014

@kayl226:  That’s good!

Post # 13
Member
920 posts
Busy bee
  • Wedding: November 2018

@kayl226:

Glad to hear that.  Hopefully it was just something the medicine caused.

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors